Alert archive / New Mexico / Flash Flood Warnings in 2000
Flash Flood Warning 54, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 28, 2000, 8:33 PM MDT for Lea County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2000, 8:33 PM MDT (02:33 UTC)
- Expired
- Jun 29, 2000, 12:30 AM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 152 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 290236 FFWMAF NMC025-290630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 833 PM MDT WED JUN 28 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LEA COUNTY IN NEW MEXICO * UNTIL 1230 AM MDT * AT 827 PM MDT...WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS WITH VERY HEAVY RAIN FROM MONUMENT TO WEST OF MALJAMAR...LITTLE MOVEMENT INDICATED. * SOME LOCATIONS AFFECTED BY THIS FLASH FLOOD WARNING INCLUDE... OIL CENTER...GLADIOLA...MCDONALD...KNOWLES...BUCKEYE...HUMBLE CITY...MONUMENT...NADINE...TATUM...LOVINGTON...HOBBS AND EUNICE FLOODING AROUND MONUMENT HAS BEEN REPORTED AND EXCESSIVE RUNOFF FROM ADDITONAL RAINS THROUGH 1030 PM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...UNDERPASSES...LOW WATER CROSSINGS...AND NORMALLY DRY WASHES. THIS REPLACES THE ARROYO AND SMALL STREAM FLOOD ADVISORY FOR LEA COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3233 10369 3235 10309 3350 10311 3351 10366
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:51 PM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 28, 1:51 PM MDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT WED JUN 28 2000
MORE WIDESPREAD RAIN APPEARS TO BE POSSIBLE OVER NEXT COUPLE OF DAYS.
OUTFLOW BOUNDARY APPARENT ON VISIBLE SATELLITE IMAGERY EXTENDING FROM
NEAR KHOB...TO KMAF...TO JUST NORTH OF KSJT AT 18Z/28. CU DEVELOPING
IN SEVERAL LOCATIONS FROM BIG BEND...THROUGH GUADALUPES...INTO
CENTRAL NEW MEXICO WITH CONVECTION ALSO FIRING IN MOST OF THESE
LOCATIONS. A BIT BETTER VERTICAL GROWTH TO CU OUT THE WINDOW THIS
AFTERNOON...WHICH VERIFIES LESS OF A CAP ON 12Z KMAF SOUNDING...
HOWEVER CONVECTION STILL HAVING DIFFICULTY STAYING TOGETHER OVER
EASTERN ZONES...AS IN LAST FEW DAYS. ALSO...LAST NIGHT/S CONVECTION
SPUN UP AN MCV...VISIBLE ON VISIBLE SATELLITE IMAGERY SPINNING OVER
SOUTHEAST AZ AT 18Z.
THINK CONVECTION ALONG OUTFLOW OVER NORTHEAST ZONES WILL CONTINUE
INTO THE EVENING...BEFORE DIMINISHING. FRONTAL BOUNDARY OVER TEXAS
PANHANDLE THROUGH NORTH CENTRAL TEXAS AND ACROSS RED RIVER INTO
SOUTHEAST OKLAHOMA REINFORCED FROM CONVECTION LAST NIGHT...AND MAY
HAVE BETTER CHANCE OF SINKING SOUTH TONIGHT WITH PASSAGE OF DECENT
MIDWEST SHORTWAVE TROUGH. THIS COULD NOT ONLY PUT A LOW LEVEL FOCUS
FOR THUNDERSTORM DEVELOPMENT INTO THE AREA...BUT HELP SUPPRESS UPPER
HIGH TO THE SOUTHEAST. SHORTWAVE ENERGY ROUNDING UPPER HIGH DOESN/T
MOVE INTO THE AREA UNTIL THURSDAY AFTERNOON. BUT...MCS COULD FORM
FROM CONVECTION OVER NEW MEXICO AND SLIDE EAST/SOUTHEAST TONIGHT IN
UPPER DIFFLUENT AREA. CORFIDI VECTORS YIELD AN EASTWARD MOTION
AROUND 15 KT. PRECIPITABLE WATER FROM 100-150 PERCENT OF NORMAL OR
THERE ABOUTS BY TONIGHT. AFTER COORDINATION WITH KLBB...KSJT WILL
GO WITH AN FFA FOR GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO...AND
EAST OF THE PECOS RIVER TONIGHT.
IF THINGS PAN OUT THIS WAY...ENHANCED CHANCE OF SHOWERS AND
THUNDERSTORMS WILL EXIST ALONG AND NORTH OF THE BOUNDARY BEFORE THE
FRONT BEGINS A NORTHWARD MOVEMENT. WILL TAPER POPS OFF...BUT
PROBABLY NOT ELIMINATE THEM SINCE PLENTY OF MOISTURE STILL AROUND
AND SUBSIDENCE UNDER UPPER HIGH CENTER REMAINS TO THE SOUTHEAST.
WITH ALL THE CLOUDS AND PRECIPITATION EXPECTED...TEMPERATURES WILL
ALSO BE TRICKY.
IN THE EXTENDED...WILL PUT SLIGHT CHANCE OF THUNDERSTORMS IN FOR
CONTINUED ABUNDANCE OF MOISTURE...SEVERAL WEAK SHORTWAVES...
SUBSIDENCE UNDER THE UPPER HIGH STAYING SOUTH AND WEST OF AREA...AND
THE POSSIBILITY OF AN EASTERLY WAVE MOVING INTO THE AREA AS UPPER
HIGH SHIFTS NORTHWARD INTO THE PLAINS AND EASTWARD TO THE ATLANTIC.
THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY.
OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN
NEW MEXICO ZONE FORECAST.
MAF 70/89/68/94 7322
LSA 68/87/66/92 7322
E41 69/90/69/93 7322
6R6 71/91/69/93 4211
MRF 61/87/59/88 3322
CNM 70/93/70/96 7321
.MAF...
TX...FLASH FLOOD WATCH TONIGHT TXZ045>048-05>0>053-0059>063-067>070-
258.
NM...FLASH FLOOD WATCH TONIGHT NMZ027>029-033-034.
AKLThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:22 PM MDT | Flash Flood Warning | MAF | Eddy | 4 hr |
| Jun 28, 10:15 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 29, 12:19 AM MDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.